NetWellness is a global, community service providing quality, unbiased health information from our partner university faculty. NetWellness is commercial-free and does not accept advertising.
Wednesday, September 28, 2016
Prednisone and Violence
I know that with the recent incident steroids and violence can go hand in hand espicailly if the med is not properly monitored. However my husband returned from deployment ill and they have had him on Prednisone (75mg) per day for 17 months now. I am terified at times because he is so angry. To the point of verbally attacking me. It has become very severe lately. I would like to know if this could be a side effect from the medication. He was not like this before. Our marriage is to the point of me looking at a divorce. I simply can not handle the yelling and insults one minute and the I love you`s the next. It is as if he is 2 totally different people and he doesn`t see the problem. I dont know what to do.
As you have stated, there is an increase risk of aggression/violence associated with corticosteroids, and the higher the dose the greater the possibilities of this side effect. It is impossible to know whether this is associated with his prednisone use given the limited information, but it is something that must be discussed with the prescribing physician since there are alternatives.
Nicholas A Votolato, RPh BCPP
Assistant Professor of Pharmacy
College of Pharmacy
Assistant Professor of Psychiatry, Emeritus
College of Medicine
The Ohio State University